Texas, 2005Damaging Wind in Texas, January 12, 2005
January 12, 2005 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 12, 8:50 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 12, 8:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST WED JAN 12 2005
.DISCUSSION...
NO UPDATE NEEDED UNTIL SVR TSTM WATCH EXPIRATION AT 11 PM
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 50 56 32 53 / 90 10 0 0
MLU 56 57 34 53 / 80 50 0 0
DEQ 46 48 25 50 / 100 10 0 0
TXK 49 51 31 52 / 100 10 0 0
ELD 50 55 32 52 / 90 20 0 0
TYR 47 56 30 54 / 90 10 0 0
GGG 49 56 30 54 / 90 10 0 0
LFK 50 57 33 56 / 80 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
VII
Hazardous weather outlook, Jan 12, 12:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED JAN 12 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED JAN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND MAINLY OVER
SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND EXTREME SOUTHEAST
OKLAHOMA. THE STORMS WILL CONTINUE TO INCREASE AND SPREAD EAST OVER
THE FOUR STATE REGION AS A SQUALL LINE. STRONG AND DAMAGING WINDS
WILL BE THE MAIN PROBLEM...BUT LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE. HEAVY RAINFALL WILL OCCUR AT TIMES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS WILL BE ENDING EARLY THURSDAY...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED DURING THE LATE AFTERNOON AND INTO TONIGHT.
14
In the hours before
Special weather statement, Jan 12, 7:00 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CST WED JAN 12 2005
ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165-130500-
ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-DE SOTO-FRANKLIN-
GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER TX-RUSK-
SEVIER-SHELBY-SMITH-TITUS-UPSHUR-WOOD-
700 PM CST WED JAN 12 2005
...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR
EXTREME SOUTHEAST OKLAHOMA...EXTREME NORTHWEST LOUISIANA...AND MUCH
OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM...FOR AREAS
GENERALLY WEST OF A LINE...FROM LUFKIN TEXAS THROUGH MANSFIELD
LOUISIANA...TO PRESCOTT ARKANSAS.
Local storm report, Jan 12, 10:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL DIXIE INN 32.59N 93.33W
01/12/2005 0.75 INCH WEBSTER LA CO-OP OBSERVER
&&
22Local storm report, Jan 12, 10:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 6 NE MINDEN 32.68N 93.21W
01/12/2005 0.88 INCH WEBSTER LA LAW ENFORCEMENT
&&
22Thunderstorm Wind, Angelina
- When
- January 12, 11:00 PM CST
- Where
- Angelina County, 8 mi NW of Lufkin
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- STORM CHASER
- Coordinates
- 31.433, -94.833
Several trees uprooted and a roof was partially removed from a house. Several powerlines downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, January 12, 20052 deaths · 13 injured · $3.0 million · F3 · 1 event
- Tornado in Louisiana, January 12, 200512 injured · $4.0 million · F2 · 1 event
- Avalanche in Washington, January 12, 20051 death · 1 injured · 1 event
- Flash Flood and Flood in Missouri, January 12 to 13, 20051 death · 2 events
- Dense Fog in Indiana, January 12, 2005$420,000 · 20 events
- Flash Flooding and Damaging Winds in Illinois, January 12 to 13, 2005$379,000 · 60 kt wind · 21 events
- Tornado in Missouri, January 12, 2005$300,000 · F1 · 1 event
- Flash Flooding and Damaging Winds in Arkansas, January 12, 20051 injured · $250,000 · 70 kt wind · 7 events
- Dense Fog in Ohio, January 12, 2005$150,000 · 7 events
- Tornado in Missouri, January 12, 2005$100,000 · F0 · 1 event
- Winter Weather in Vermont, January 12, 2005$50,000 · 10 events
- Flash Flooding and Hail in Oklahoma, January 12, 2005$50,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482002.